Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Pregnant with iron deficiency, having loose black stools, back pain. Is this normal?

36Wks 5days saw my doctor tuesday, whole pregnancy i have had low iron even though im on supplement . Well since wednesday i have had loose black stools . Using bathroom about 4 times daily. Sometimes i cant tell i have had a bowl movement till i wipe. Is this normal? Also my lower back has been sore since about 8pm tonight(1am now) and my stomachs hard like a rock but no pain besides my back.
Asked On : Tue, 2 Apr 2013
Answers:  3 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It is sometimes possible that the iron tablets you are having can themselves cause black stools. However if you have black colored blood in your stools then it is a different thing.

The unawareness of bowel evacuation does occur sometimes and is not of any concern.

It is also normal to have back pain during this stage of preganancy due to the weight of the uterus.

If your referring to your pregnant uterus as being hard, then that too is normal due to the fluid present in your uterus. If however, you develop any pain or vaginal discharge then it is important to consult your obstetrician.

Answered: Tue, 2 Apr 2013
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Welcome to HCM,
Black stool might cause due to iron supplement you take for anemia.
Due to iron you might got constipation even you pass loose stool, might giving pain.
But as you are having full term pregnancy and having low back pain might be an indication of labor pain.
If pain and tightness in stomach persist, consult your obst and get examined.
Take rest.
Ok and bye.
Answered: Tue, 2 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Black stool is most likely from iron supplement.
However, it can also be from gastro-intestinal bleeding - have your haemoglobin checked.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor